Alert archive / California / Wind Advisories in 2019
Wind Advisory 32, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 26, 2019, 1:48 PM PDT for Imperial County, Riverside County, San Bernardino County, California; La Paz County, Arizona. It took effect at Oct 27, 2019, 10:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 1:48 PM PDT (20:48 UTC)
- In effect from
- Oct 27, 2019, 10:00 PM PDT
- Expired
- Oct 28, 2019, 10:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 164 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4393 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS75 KPSR 262048 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 148 PM MST Sat Oct 26 2019 CAZ560-564-568>570-270900- /O.NEW.KPSR.WI.Y.0032.191028T0500Z-191028T1300Z/ Joshua Tree NP West-Chuckwalla Mountains-Chiriaco Summit- Palo Verde Valley-Chuckwalla Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 148 PM PDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 6 AM PDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 10 PM Sunday to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
249 WWUS75 KPSR 271011 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 311 AM MST Sun Oct 27 2019 CAZ560-564-568>570-272300- /O.CON.KPSR.WI.Y.0032.191028T0500Z-191028T1300Z/ Joshua Tree NP West-Chuckwalla Mountains-Chiriaco Summit- Palo Verde Valley-Chuckwalla Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 311 AM PDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park, Palo Verde Valley, Chiriaco Summit, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...From 10 PM this evening to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
512 WWUS75 KPSR 272059 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 159 PM MST Sun Oct 27 2019 CAZ562-280400- /O.NEW.KPSR.WI.Y.0033.191027T2059Z-191028T0400Z/ Imperial County Southwest- 159 PM PDT Sun Oct 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-281145- /O.EXB.KPSR.WI.Y.0032.191028T0500Z-191028T1700Z/ Parker Valley- Including the cities of Parker and Ehrenberg 159 PM MST Sun Oct 27 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Parker Valley. * WHEN...From 10 PM this evening to 10 AM MST Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-564-568>570-281145- /O.EXT.KPSR.WI.Y.0032.191028T0500Z-191028T1700Z/ Joshua Tree NP West-Chuckwalla Mountains-Chiriaco Summit- Palo Verde Valley-Chuckwalla Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 159 PM PDT Sun Oct 27 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Palo Verde Valley, Chiriaco Summit, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...From 10 PM this evening to 10 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
803 WWUS75 KPSR 280359 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 859 PM MST Sun Oct 27 2019 CAZ562-280500- /O.EXP.KPSR.WI.Y.0033.000000T0000Z-191028T0400Z/ Imperial County Southwest- 859 PM PDT Sun Oct 27 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to decrease through late tonight as winds become more north-northwesterly, but breezy conditions with gusts up to 40 mph will persist for the next few hours. $$ AZZ530-CAZ560-564-568>570-281600- /O.CON.KPSR.WI.Y.0032.191028T0500Z-191028T1700Z/ Parker Valley-Joshua Tree NP West-Chuckwalla Mountains- Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 859 PM MST Sun Oct 27 2019 /859 PM PDT Sun Oct 27 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /10 AM PDT/ MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 10 AM MST /10 AM PDT/ Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
342 WWUS75 KPSR 281010 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 310 AM MST Mon Oct 28 2019 AZZ530-CAZ560-564-568>570-281700- /O.CON.KPSR.WI.Y.0032.000000T0000Z-191028T1700Z/ Parker Valley-Joshua Tree NP West-Chuckwalla Mountains- Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 310 AM MST Mon Oct 28 2019 /310 AM PDT Mon Oct 28 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /10 AM PDT/ THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 10 AM MST /10 AM PDT/ this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
311 WWUS75 KPSR 281705 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1005 AM MST Mon Oct 28 2019 AZZ530-CAZ560-564-568>570-281815- /O.EXP.KPSR.WI.Y.0032.000000T0000Z-191028T1700Z/ Parker Valley-Joshua Tree NP West-Chuckwalla Mountains- Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 1005 AM MST Mon Oct 28 2019 /1005 AM PDT Mon Oct 28 2019/ ...WIND ADVISORY HAS EXPIRED... Windspeeds have tapered off across the advisory area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:50 AM PDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 26, 11:50 AM PDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1150 AM MST Sat Oct 26 2019 .UPDATE...Updated Aviation discussion. && .SYNOPSIS... Near normal temperatures will last through this weekend before another dry weather system passes through the region late Sunday into Monday. This system will bring breezy to locally windy conditions on Sunday followed by a substantial cool down early next week. High temperatures during the first half of next week should end up in 70s while lows dip into the 40s in most areas. Dry conditions will persist through the rest of next week with temperatures gradually warming back to near normal by the end of the week. && .DISCUSSION... The high amplitude synoptic pattern will continue into next week with a dominant longwave trough overtaking much of the U.S. starting Sunday. For today, our region will remain in between weather systems with similar temperatures and atmospheric moisture levels to yesterday. The next system will be approaching from the north northwest today, eventually tracking through our region on Sunday. Very little moisture will accompany this trough, but it will invoke a minor Gulf surge Sunday morning with surface dew points briefly spiking into the 40s and 50s across southwest Arizona. Much of this surface moisture will mix out by Sunday afternoon as the main shortwave trough moves southeastward into northwest Arizona. The main impact from the incoming trough will be the increase in winds Sunday. Initially, gusty southwesterly winds will be seen in most areas before winds turn out of the north to northwest behind the advancing cold front progressing through the area beginning Sunday evening. The strongest winds are still forecast for the overnight hours Sunday night across the Lower CO River Valley with lower elevations gusts to around 35 mph and ridgetop gusts approaching 45 mph. The windy conditions and drying behind the cold front will lead to an elevated fire danger threat across southeast CA and southwest AZ, but RHs should generally remain above critical fire weather thresholds. A much cooler airmass will settle into the region starting Monday as the shortwave trough exits well to the east, but the longwave trough pattern will remain entrenched across the bulk of the western and central U.S. Temperatures early next week will drop to well below normal readings with highs Monday through Wednesday mostly between 70-75 degrees and lows easily dropping below 50 degrees. Dry conditions, clear skies and light winds will result in very efficient nocturnal cooling Monday night and Tuesday night with some rural desert locations potentially seeing lows in the upper 30s to lower 40s. Though there is more uncertainty by the middle of next week, models are showing a reinforcing shortwave trough digging southward into the Four Corners region sometime next Tuesday into Wednesday. This should keep temperatures well below normal through at least Wednesday before the pattern likely breaks down beginning Thursday bringing temperatures back to near normal by the end of next week. && .AVIATION...Updated at 1850Z South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Light, diurnal winds and clear skies are anticipated today. Westerly flow will increase Sunday ahead of a trough diving into Nevada. While breezy southwesterly winds will ultimately develop Sunday afternoon, a brief period of southerly crosswinds will be possible at KPHX during the late morning/early afternoon, though speeds will generally remain below 10 kt. Southeast California/Southwest Arizona including KIPL and KBLH: Breezy conditions are expected to develop Sunday afternoon ahead of a trough diving into Nevada. Until then, a southerly wind will likely persist at KBLH. Further south at KIPL, westerly winds will increase this evening and continue through Sunday. Although the latest TAFs do not depict any low clouds/fog, latest guidance is suggesting a low, but discernible probability of low clouds or fog at KIPL Sunday morning. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Monday through Friday: Dry weather conditions with below normal highs will persist across the region through the period with only a slight chance of light showers over the S-Central AZ high terrain early on Monday. The weather disturbance passing through the region will produce gusty north winds Monday and result in elevated fire weather danger across parts of SE CA, parts of the lower Colorado River Valley and possibly a small part of SW AZ on that day. Winds for the rest of the period should be mainly light and diurnally driven to occasionally breezy during midweek. Expect afternoon min RH percentages in the 6-12% range with poor overnight recoveries across western districts and fair overnight recoveries elsewhere. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Kuhlman AVIATION...Hirsch FIRE WEATHER...Sawtelle/MO
Nearby
Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.